I'm on sertraline 50mg tablets for depression and after been

Patient

Q: I'm on sertraline 50mg tablets for depression and after been on them for 2 weeks I started to lightly bleed is this normal? I stopped taking them but need to start again would that be ok?

Doctor

A:   Hi,
Thanks for the query at ATD.
I have gone through your history and understand your concerns.

Sertaline is an antidepressant and is serotonin uptake inhibitor.
Serotonin affect clotting mechanism and may cause bleeding.
Do in your case bleeding occur due to side effect of drug.
Antidepressants should not stopped without consulting your physician.
So consult your treating physician for the same whether you should start the medicine or not.

Hope found useful.
Good luck.
Regards

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews